Hi! It has been a long time since I last posted. I am a Crohnie for close to 20 years. I had an emergency ostomy in 2006 and was put on Remicade since Nov 2009. Everything was fine until my last infusion in December. I broke out with a hive after 30 minutes on IV. The nurses had to stop IV and consulted the doctor. They put in Benedryl (IV) then restarted Remicade in a much slower rate. The infusion lasted for over 7 hours vs 2 hr in the past. My throat usually feels a little funny every time after Remicade but it usually lasted only for a week or two. I felt terrible during the entire time because I was in a really groggy state. Another thing is, things have been complicated with a nasty cold afterwards (I even got infected with pink eyes! First time in my life!) which lasted for close to a month. Now the cold is mostly gone but I still cough a little at night. My next infusion is coming up and I am wondering if it is o.k. to go for it? My doc said that I would have to have Benedryl (via IV) before Remicade from now on which is something I would rather not but I have no choice. Anyway, I am quite alarmed by my last infusion. Can anyone please share your experience and tell me if it is o.k. to go ahead with it?
Another thing is, the nurses almost always have problem getting the needle in for the IV. There will be at least 3 nurses poking before they get it in and takes an hour or more before they can really put the drug through. I get really traumatized and I actually got phlefitis (inflammation of the vein) after my December infusion which I am still feeling. Do you know if I can request on getting certain nurses to start the IV? I tried but I was told that they were busy. (I do know the ones who are good at finding my veins),
Thanks for your help.